drug sensitivities

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

alwaysreading
New Member


Date Joined Oct 2007
Total Posts : 5
   Posted 10/5/2007 4:43 PM (GMT -7)   
Hi there, I'm new to the forum. I've been guest reading for awhile scoping things out. I've gone through several pages and haven't seen any mention of one of my issues.

Is there anyone else who has to deal with drug sensitivities? I have severe allergies and seem overly senstive to most medications. My doctor prescribed Klonopin, initially .5mg as needed. We had to back that off to .25mg before bed and .125 if needed for anxiety. I can still have issues with drowsiness at that low of a dose. I have been waiting too long to take it, in essence torturing myself. My therapist and doctor talked and we decided to try Lexapro. Last Saturday I took 5 mg and slept almost all day, all night too. Sunday I backed off to 2.5mg and took it at night. I ended up having to come home from work on Monday. I was really dizzy and my legs felt weak. I came home and slept for a few hours. Monday scared me more than Saturday. I called my Dr. and was then supposed to take 2.5 every other day.

Tuesday I had an anxiety freak out, scared to take it. I called my therapist and didn't take it. It is supposed to help with the anxiety not cause it. (Did call Dr. and filled him in.) I had a therapy appointment yesterday and am now a bit more rational about it. Last night I took 1.25mg. Today wasn't bad, but I'm still freaked out by the whole thing. I like and trust both my doctor and therapist, but the Lexapro side effects are scaring me. I know it can take a few weeks to even out. Any suggestions on where I go from here?

Thanks,
alwaysreading

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 10/5/2007 5:22 PM (GMT -7)   
I've had some problems taking meds and it's normally a case of going back to the pdoc and discussing it with them (changing meds usually). What I'm more likely to react to is withdrawal, my body and mind has major problems coming off certain meds.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/5/2007 5:54 PM (GMT -7)   
Hello and Welcome to Healing Well and the A & P forum.
 
I am Kitt and I have a high tolerance for meds so it usually takes large doses of the particular med for it to work for me.  Overtime most people will adjust to their meds but when you are sensitive to the new med the best thing is to cut your dose back to a lower dose with the advice of your physician.
 
Perhaps you could start the Lexapro at 5mg and yes there is a lag time and side effects that usually wear off once your body adjusts to the medication.
 
Perhaps a different benzo would be a better choice for you. Klonopin works best when there is a constant amount in the blood stream. It appears to me that right now you are using it as a rescue drug after the panic or anxiety has begun. That is just a guess.  I use Valium as it has one of the longest half lifes and keeps you blood levels steadier.
 
When you say you have severe allergies are you referring to drugs. You can be allergic to a medication, intolerant of a medications and sensitive to drugs.
 
I am very happy to have you join the site as being able to post is a big advantage of being a member.  Stay with us and keep posting.
 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


alwaysreading
New Member


Date Joined Oct 2007
Total Posts : 5
   Posted 10/5/2007 6:35 PM (GMT -7)   
I have many drug allergies, as well as bees, pollen, and some chemicals. My doctor is very careful before he prescribes anything. Besides the allergies I am very sensitive to the drugs and often deal with side effects. I get a buzz of 2 extra strength Tylenol.

When my doctor prescribed the Lexapro he told me that with my sensitivities I may have to back down from the 5mg. Right now my plan is to take 2.5mg tomorrow night and try the every other day approach as he suggested. If it doesn't go well I'll call and make another appointment. (He won't be in until Wednesday.) Right now the side effects are causing more anxiety than I want to deal with. I've been taking the Klonpin to sleep and in anxious situations.

It is going to be an anxious weekend. The drug issues, and then I have an appointment with an ENT surgeon on Monday. I have a cyst in one of my sinuses, the repeat infections and headaches haven't helped my anxiety at all.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/5/2007 7:20 PM (GMT -7)   

Hey there,

I am sorry you have the sinus issues too, as they can make you feel so awful, dizzy, headaches, just lousy feelings.  I hope all goes well with the ENT. Keep posting.

I have a allergy to Tetracycline and had an anaphylactic reaction, full blown. Once you have had one, you know you never want another one so I understand your anxiety re meds. I won't even touch a Tetracycline capsule.

Take care and know your not alone.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


eveie
Regular Member


Date Joined May 2006
Total Posts : 89
   Posted 10/6/2007 11:12 PM (GMT -7)   
Hi,
Welcome! I am so sensitive to so many meds. It's hard when you don't know. My suggestion is...when you are prescribed a new med, ask your Dr. if you can start with half and then take the other half later. That is how I do it.
Eve
The true joy of life is in the journey


alwaysreading
New Member


Date Joined Oct 2007
Total Posts : 5
   Posted 10/7/2007 7:51 AM (GMT -7)   
I'm done, so done. My doctor won't be back in his office until Wedsnesday, but I'm not taking anymore of the Lexapro. I spent over nine hours yesterday on a side effects rollercoaster. My legs went tingly, numb and weak again (Left arm too), dizzy, it was like I was in a thick soupy fog. The side effects are causing more anxiety than I started with. Right now I don't know if I even dare try anything else.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/7/2007 8:15 AM (GMT -7)   

Good Morning,

I am sorry the side effects are so awful and if your feeling that bad on the med, I think you are ok not using it until you can regroup with your physician.  Some meds just are not tolerated period, so if you feel this way, then I think you must trust your judgement.

Gentle hugs hun and  keep posting.

 


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:26 PM (GMT -7)
There are a total of 2,732,658 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
300 Guest(s), 10 Registered Member(s) are currently online.  Details
George_, scifigal2k, BnotAfraid, 81GyGuy, Lymepilot, Teamchris, Mustard Seed, Annie88, Myself 09, Lisa-Dionne


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer